Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 26, 2000, 6:03 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 26, 2000, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 26, 2000, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:30 PM CDT | Hail 0.88 | Orchard, NE | Hail up to nickel size covered the ground 3 inches deep. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WUUS53 KOAX 262305 SVROMA NEC003-107-262345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 603 PM CDT WED APR 26 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ANTELOPE COUNTY IN NORTHEAST NEBRASKA WESTERN KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 645 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES NORTHEAST OF ONEILL...TO 17 MILES SOUTH OF ONEILL...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ORCHARD AT 620 PM CDT NIOBRARA AT 630 PM CDT ROYAL...VERDIGRE AT 635 PM CDT BAZILE MILLS...BRUNSWICK AT 640 PM CDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 4283 9841 4224 9862 4218 9786 4275 9783 SKERRITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:10 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 26, 2:10 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 PM CDT WED APR 26 2000 ...COLD FRONT MOVING THROUGH THIS EVENING... SHORT TERM...FRONTAL BOUNDARY EVIDENT OF RADAR AND SFC ANALYSIS FROM EAST OF VTN TO NEAR OGA. EXTRAPOLATING THIS COLD FRONT WOULD BRING IT INTO THE NORFOLK AREA BY 02Z-03Z AND AROUND 06Z AT OMAHA. THE FRONT WILL EXIT THE CWA BY 09Z. LOW PRES NCNTRL NEBRASKA SHOULD MOVE SEWRD WITH UPPER FLOW AS FAIRLY STRONG SHORT WAVE TROUGH ADVANCES SEWRD. BEST VERTICAL WIND SHEAR IN SOUTHEAST NEBRASKA OF AROUND 40 KTS...THUS ISOLATED SUPERCELLS POSSIBLE THIS EVENING. MOISTURE IS LIMITED HOWEVER AND RAINFALL AMOUNTS SHOULD RANGE FROM .10 TO .25 INCH WITH .50 INCH A MAXIMUM. SUBSIDENCE BEHIND FNT IS EVIDENT AND AGREEING WITH 700-300 DIV Q FIELD DIVERGENCE/CONVERGENCE LINE OVERLAID WITH IR SATELLITE. LONGER TERM...THE ETA AND AVN MODELS WERE SIMILAR AND TRENDS ACCEPTED. BELIEVED THAT THE NGM WAS INCORRECTLY HANDLING LOW-LEVEL MOISTURE FRIDAY...WHEN MOSTLY SUNNY SKIES SHOULD PREVAIL. HOWEVER BOTH AVN AND ETA SHOW ENOUGH LOW-LEVEL MOISTURE WRAPPING AROUND TO PRODUCE BKN SC ALG WITH WINDY CONDITIONS THURSDAY. THUS MOS CLOSE TO ETA 850 MB TEMPS EXTRAPOLATED TO THE SFC WITH HIGHS IN THE 60S THU...WARMER FRIDAY. WILL GO A LITTLE UNDER MOS GUIDANCE LOWS THURSDAY NIGHT AND WINDS DIE AND SKIES CLEAR. MEDIUM RANGE...STRONG SHORTWAVE DIGGING INTO SWRN US WILL KICK A SERIES OF SHRT WAVE TROUGH NEWRD THIS WEEKEND BEFORE CUTTING OFF IN THE SOUTHWEST TO AWAIT A KICKER. THUS A WET WEEKND IS STILL IN THE FORECAST. CLOUDS AND PRECIPITATION SHOULD KEEP TEMPERATURES DOWN FOR DAYTIME HIGHS. .OMA...NONE BYRD
In the hours before
Special weather statement, Apr 26, 12:03 PM CDT, 6 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 AM CDT WED APR 26 2000 STORM SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED LATE THIS AFTERNOON OR TONIGHT...MAINLY IN SOUTHEAST NEBRASKA...SOUTH OF A LINCOLN TO NEBRASKA CITY LINE. THE LIKELIHOOD OF NEEDING SPOTTER ACTIVATION IS VERY SLIGHT ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. WHILE MOISTURE IS SOMEWHAT LIMITED... THE ASSOCIATED UPPER AIR SYSTEM IS RATHER STRONG. VERTICAL WIND SHEAR VALUES WILL BE THE HIGHEST IN THE SOUTHEAST PART OF NEBRASKA...WHERE ISOLATED SUPERCELLS ARE POSSIBLE. OTHERWISE...TEMPERATURES ALOFT ALSO SUGGEST THAT HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH ANY OF THE SPOTTY INTENSE THUNDERSTORMS ACROSS THE AREA. BYRD
Special weather statement, Apr 26, 12:05 PM CDT, 5 hours 58 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271200- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 PM CDT WED APR 26 2000 STORM SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED LATE THIS AFTERNOON OR TONIGHT...MAINLY IN SOUTHEAST NEBRASKA...SOUTH OF A LINCOLN TO NEBRASKA CITY LINE. THE LIKELIHOOD OF NEEDING SPOTTER ACTIVATION IS VERY SLIGHT ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. WHILE MOISTURE IS SOMEWHAT LIMITED... THE ASSOCIATED UPPER AIR SYSTEM IS RATHER STRONG. VERTICAL WIND SHEAR VALUES WILL BE THE HIGHEST IN THE SOUTHEAST PART OF NEBRASKA...WHERE ISOLATED SUPERCELLS ARE POSSIBLE. OTHERWISE...TEMPERATURES ALOFT ALSO SUGGEST THAT HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH ANY OF THE SPOTTY INTENSE THUNDERSTORMS ACROSS THE AREA. BYRD
Special weather statement, Apr 26, 5:16 PM CDT, 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 516 PM CDT WED APR 26 2000 STORM SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED THIS EVENING...MAINLY IN SOUTHEAST NEBRASKA...SOUTH OF A LINCOLN TO NEBRASKA CITY LINE. THE LIKELIHOOD OF NEEDING SPOTTER ACTIVATION IS VERY SLIGHT ACROSS THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA...ALTHOUGH A FEW THUNDERSTORMS MOVING INTO NORTHEAST NEBRASKA NORTH OF THE PLATTE RIVER COULD PRODUCE SMALL HAIL AND GUSTY WIND ALSO THIS EVENING. A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE REGION THROUGH MIDNIGHT. WIND PROFILES SUGGEST CONDITIONS MORE FAVORABLE FOR THE STRONGEST STORMS IN SOUTHEAST NEBRASKA...WHERE ISOLATED SUPERCELLS ARE POSSIBLE. HOWEVER...TEMPERATURES IN THE CLOUD LAYER SHOW THAT A FEW STORMS MOVING INTO NORTHEAST NEBRASKA COULD PRODUCE HAIL AND GUSTY WINDS. MOST OF THE ACTIVITY SHOULD WEAKEN AFTER SUNSET AND ANY THREAT OF SEVERE WEATHER SHOULD SUBSIDE AROUND OR JUST AFTER MIDNIGHT. CHERMOK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.